Flood, Allamakee
- When
- May 22, 6:00 AM CST to May 24, 2:00 AM CST
- Where
- Allamakee forecast zone
- Crop damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.284, -91.378 (the zone’s center; the record gives no point)
Rainfall totals of 8 to10 inches caused flooding of mainly agricultural land along the Upper Iowa River.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Rainfall totals of 8 to10 inches caused flooding of mainly agricultural land along the Upper Iowa River.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 22, 2:15 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 AM CDT SAT MAY 22 2004
.SHORT TERM...THROUGH MONDAY NIGHT
PRIMARY FORECAST CONCERNS REMAIN FOCUSED ON ADDITIONAL SIGNIFICANT
EXCESSIVE RAINFALL EVENT...ALONG WITH SEVERE WEATHER POTENTIAL
TODAY THROUGH SUNDAY.
EARLY MORNING SURFACE ANALYSIS HAD FRONT EXTENDING FROM NORTHERN IL
THROUGH CENTRAL IOWA TO LOW PRESSURE IN NEBRASKA. SURFACE DEWPOINTS
IN THE 60S SOUTH OF THE FRONT. ONGOING MCS ACTIVITY PRODUCING
EXCESSIVE RAINFALL NORTH OF THE FRONT FROM NORTHERN ILLINOIS/SOUTHERN
WI INTO IOWA AND EASTERN NEBRASKA. EARLY REPORTS INDICATED TOTAL
RAINFALL IN OUR FORECAST AREA OF AS MUCH AS 3 TO 6 INCHES IN PORTIONS
OF NORTHEAST IOWA AND SOUTHWEST WI WHERE SIGNIFICANT FLOODING
OCCURRING. WATER VAPOR IMAGERY INDICATED MOISTURE PLUME FEEDING INTO
UPPER MIDWEST ON SOUTHWESTERLY FLOW ALOFT.
INITIALIZATION OF 00Z MAY 22ND MODELS LOOKED GOOD. ETA AND GFS
WERE FAIRLY SIMILAR WITH MASS FIELDS...ALTHOUGH THERE WERE
DIFFERENCES IN TIMING/STRENGTH OF SURFACE WAVE MONDAY/MONDAY NIGHT.
BOTH GFS AND ETA INDICATED SURFACE FRONT SHOULD PUSH INTO NORTHEAST
IOWA AND SOUTHWEST WI TODAY. GFS AND ETA WERE SIMILAR IN OCCLUDING
SURFACE LOW ADVANCING INTO UPPER MISSISSIPPI VALLEY TONIGHT AND
SUNDAY...WITH WARM FRONT PUSHING NORTHWARD TONIGHT...WHILE COLD FRONT
SWEEPS THROUGH THE FORECAST AREA SUNDAY.
850MB JET EXPECTED TO TURN MORE PARALLEL TO FRONT THIS MORNING
AS INDICATED BY LOW LEVEL MOISTURE TRANSPORT. 850MB JET SHOULD THEN
INTENSIFY LATER TODAY INTO THIS EVENING...IMPINGING ON THE FRONT AND
REDEVELOPING ANOTHER MCS. THIS MCS SHOULD PRODUCE EXCESSIVE RAINFALL
TONIGHT OVER MUCH OF THE FORECAST AREA...WHICH WAS SUPPORTED BY NCEP
HPC EXCESSIVE RAINFALL GRAPHIC. THEREFORE...PLAN TO HAVE FLOOD WATCH
FOR TODAY AND TONIGHT IN ALL ZONES...EXCEPT NORTH CENTRAL WI ZONE...
WIZ017. ON SUNDAY...HEAVY RAIN POTENTIAL SHIFTS FURTHER NORTHWARD AS
OCCLUDED LOW ADVANCES NORTHEASTWARD. ADDITIONAL FLOOD
WATCHES MAY BE NEED FOR THIS TIME FRAME.
WITH RESPECT TO SEVERE WEATHER...SHEAR REMAINS STRONG WITH 0-6KM
VALUES OF 45-55KTS TODAY AND TONIGHT. MUCAPE VALUES OF 2000-3000
J/KG INDICATED GENERALLY ALONG AND SOUTH OF A LINE FROM KRST-KLSE-
KDLL THIS AFTERNOON. IF THIS CAPE CAN BE REALIZED...THERE WILL BE THE
POTENTIAL FOR BOTH LARGE HAIL AND DAMAGING WINDS DUE TO PROXIMITY OF
SURFACE FRONT. WITH 0-6KM DEEP LAYERED SHEAR INCREASING TO 60-70KTS
12Z-18Z SUNDAY...ONGOING THUNDERSTORMS SUNDAY MORNING COULD ORGANIZE
INTO A SQUALL LINE AHEAD OF APPROACHING COLD FRONT. AN ISOLATED
TORNADO ALSO POSSIBLE DUE TO STRONG SHEAR AND HIGH BOUYANCY. ALL OF
THESE PARAMETERS POINT TO THE THE POTENTIAL FOR WIND DAMAGE WHERE
NARROW RIBBON OF 3000 J/KG CAPE RESIDES AHEAD OF FRONT.
THANKS TO KMPX...KDMX...KGRB...KMKX FOR COORDINATION THIS MORNING.
.LONG TERM...TUESDAY THROUGH FRIDAY
NO CHANGES FOR THIS TIME FRAME.
&&
.ARX...WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH TODAY AND TONIGHT...NORTHEAST IOWA...
IOWA ZONES 008>011...018-019-029-030.
MN...FLOOD WATCH TODAY AND TONIGHT...SOUTHEAST MN...
MINNESOTA ZONES 079...086>088...094>096.
WI...FLOOD WATCH TODAY AND TONIGHT...SOUTHWEST AND CENTRAL WI...
WISCONSIN ZONES 029...032>034...041>044...
WISCONSIN ZONES 053>055...061.
&&
THOMPSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 510 AM CDT SAT MAY 22 2004 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-231100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 510 AM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND CENTRAL INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT INSTABILITY AND WIND SHEAR AHEAD OF A WARM FRONT BUDGING SLOWLY NORTHWARD INTO NORTHERN IOWA AND SOUTHERN WISCONSIN TODAY AND TONIGHT MAY PRODUCE A FEW SEVERE STORMS THIS AFTERNOON AND AGAIN TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL ALONG WITH HEAVY AND POTENTIALLY FLOODING RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE AREA ON SUNDAY. ONGOING SHOWERS AND THUNDERSTORMS SUNDAY MORNING MAY DEVELOP INTO A SQUALL LINE BY SUNDAY AFTERNOON AHEAD OF A COLD FRONT. THE MAIN THREATS WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE ALREADY SATURATED SOILS IN SOME LOCATIONS. THUNDERSTORMS ARE AGAIN POSSIBLE ON MONDAY AS A COLD FRONT MOVES EAST FROM THE NORTHERN PLAINS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED THROUGH SUNDAY. IN ADDITION...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. DAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
142 AM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0128 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
05/22/2004 GRANT WI EMERGENCY MNGR
SANDERS CREEK IN NORTHERN PART OF BOSCOBEL OUT OF ITS
BANKS. ONE HOUSE HAS A FLOODED BASEMENT AND THEY WILL BE
EVACUATING THE OWNER.
&&
BOYNEPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
153 AM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 AM HAIL CONOVER 43.21N 91.92W
05/21/2004 0.75 INCH WINNESHIEK IA LAW ENFORCEMENT
0610 AM HAIL FAYETTE 42.84N 91.80W
05/21/2004 0.75 INCH FAYETTE IA TRAINED SPOTTER
0630 AM HAIL VOLGA 42.80N 91.54W
05/21/2004 0.75 INCH CLAYTON IA CO-OP OBSERVER
1224 PM HAIL 4 E SPRING VALLEY 43.69N 92.31W
05/21/2004 0.75 INCH FILLMORE MN TRAINED SPOTTER
1246 PM HAIL DE SOTO 43.43N 91.20W
05/21/2004 1.00 INCH VERNON WI POST OFFICE
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA AMATEUR RADIO
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1258 PM HAIL RETREAT 43.45N 91.08W
05/21/2004 1.50 INCH VERNON WI FIRE DEPT/RESCUE
0111 PM HAIL LIBERTY POLE 43.48N 90.90W
05/21/2004 0.75 INCH VERNON WI EMERGENCY MNGR
0113 PM HAIL 7 SE VIROQUA 43.49N 90.79W
05/21/2004 1.75 INCH VERNON WI TRAINED SPOTTER
0215 PM HAIL 1 S CASTALIA 43.10N 91.68W
05/21/2004 1.00 INCH WINNESHIEK IA PUBLIC
0216 PM HAIL 1 W HILLSBORO 43.65N 90.36W
05/21/2004 0.75 INCH VERNON WI EMERGENCY MNGR
0217 PM HAIL 1 SE CASTALIA 43.10N 91.66W
05/21/2004 0.88 INCH WINNESHIEK IA PUBLIC
0225 PM TSTM WND GST 2 NE WEST UNION 42.98N 91.78W
05/21/2004 66 MPH FAYETTE IA EMERGENCY MNGR
0238 PM HAIL WONEWOC 43.65N 90.22W
05/21/2004 0.75 INCH JUNEAU WI POST OFFICE
0256 PM HAIL 5 N PRAIRIE DU CHIEN 43.12N 91.14W
05/21/2004 0.75 INCH CRAWFORD WI PUBLIC
0642 PM HAIL MARBLE ROCK 42.96N 92.87W
05/21/2004 0.75 INCH FLOYD IA LAW ENFORCEMENT
PENNY SIZE HAIL.
0656 PM HAIL 2 W POWERSVILLE 42.93N 92.74W
05/21/2004 1.25 INCH FLOYD IA PUBLIC
HAIL JUST UNDER WALNUT SIZE.
0711 PM HAIL NASHUA 42.95N 92.54W
05/21/2004 0.88 INCH CHICKASAW IA EMERGENCY MNGR
0738 PM TSTM WND GST 2 E MARBLE ROCK 42.96N 92.83W
05/21/2004 55 MPH FLOYD IA TRAINED SPOTTER
0742 PM FLASH FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA BROADCAST MEDIA
STREETS FLOODED. REPORTED BY RADIO STATION AND SPOTTER.
0745 PM FLASH FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA LAW ENFORCEMENT
CREEKS RISING RAPIDLY. SOME STREET FLOODING.
0748 PM FLASH FLOOD ROCKFORD 43.05N 92.95W
05/21/2004 FLOYD IA TRAINED SPOTTER
LITTLE BEAVER CREEK OUT OF ITS BANKS. FIELDS COVERED WITH
WATER.
0823 PM FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA LAW ENFORCEMENT
8 TO 12 ROADS ARE IMPASSABLE DUE TO WATER OVER ROADS
0833 PM FLASH FLOOD FREDERICKSBURG 42.96N 92.20W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
FLOODING REPORTED IN CITY
0849 PM FLASH FLOOD 9 S NEW HAMPTON 42.93N 92.31W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
A FOOT AND A HALF OF WATER OVER HIGHWAY 63 AT THE BREMER
COUNTY AND CHICKASAW COUNTY LINE
0901 PM FLASH FLOOD 5 W HAWKEYE 42.94N 92.05W
05/21/2004 FAYETTE IA AMATEUR RADIO
WATER OVER THE ROAD AT THE INTERSECTION OF X AVENUE AND
HIGHWAY 18
0901 PM FLASH FLOOD CLERMONT 43.00N 91.65W
05/21/2004 FAYETTE IA LAW ENFORCEMENT
FLOODING REPORTED IN THE CITY
1033 PM FLASH FLOOD EFFIGY MOUNDS 43.09N 91.19W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING HIGHWAY 76
1033 PM FLASH FLOOD WAUKON JCT 43.15N 91.18W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING THE GREAT RIVER ROAD
1107 PM FLASH FLOOD FREDERICKSBURG 42.96N 92.20W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
40 HOUSES FLOODED ALONG PLUM CREEK. 3.90 INCHES OF RAIN
HAS FALLEN THERE TODAY.
1132 PM FLASH FLOOD LA FARGE 43.58N 90.64W
05/21/2004 VERNON WI LAW ENFORCEMENT
MUDSLIDES REPORTED EAST AND WEST OF LA FARGE ON STATE
HIGHWAY 82
1132 PM FLASH FLOOD 2 NW DILLY 43.67N 90.46W
05/21/2004 VERNON WI LAW ENFORCEMENT
MUDSLIDE NEAR THE INTERSECTION OF STATE HIGHWAY 33 AND
BURR SALEM ROAD
1212 AM FLASH FLOOD 3 E FREDERICKSBURG 42.96N 92.14W
05/22/2004 CHICKASAW IA TRAINED SPOTTER
BRIDGE WASHED OUT ON HIGHWAY 18 TWO AND A HALF MILES EAST
OF FREDERICKSBURG
1252 AM FLASH FLOOD 1 S FREDERICKSBURG 42.95N 92.20W
05/22/2004 CHICKASAW IA LAW ENFORCEMENT
BRIDGE WASHED OUT ON V48 OR 300TH STREET
1258 AM HAIL RUDD 43.13N 92.90W
05/22/2004 0.75 INCH FLOYD IA PUBLIC
0128 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
05/22/2004 GRANT WI EMERGENCY MNGR
SANDERS CREEK IN NORTHERN PART OF BOSCOBEL OUT OF ITS
BANKS. ONE HOUSE HAS A FLOODED BASEMENT AND THEY WILL BE
EVACUATING THE OWNER.
&&
BOYNEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 AM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL OELWEIN 42.68N 91.91W
05/22/2004 0.75 INCH FAYETTE IA BROADCAST MEDIA
KWWL TV
&&
BOYNEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
320 AM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL 7 W RANDALIA 42.86N 92.02W
05/22/2004 0.88 INCH FAYETTE IA LAW ENFORCEMENT
0234 AM HAIL OSBORNE 42.80N 91.44W
05/22/2004 0.88 INCH CLAYTON IA LAW ENFORCEMENT
&&
BOYNESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 400 AM CDT SAT MAY 22 2004 IAZ008-018-019-029-030-WIZ061-220930- CHICKASAW-CLAYTON-FAYETTE-FLOYD-GRANT-MITCHELL- 400 AM CDT SAT MAY 22 2004 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 245 HAS BEEN CANCELLED AS OF 4 AM THIS MORNING. THUNDERSTORMS CAN BE EXPECTED TO CONTINUE THIS MORNING...HOWEVER THE THREAT OF SEVERE WEATHER HAS ENDED. THOMPSON
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
419 AM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 AM HAIL CONOVER 43.21N 91.92W
05/21/2004 0.75 INCH WINNESHIEK IA LAW ENFORCEMENT
0610 AM HAIL FAYETTE 42.84N 91.80W
05/21/2004 0.75 INCH FAYETTE IA TRAINED SPOTTER
0630 AM HAIL VOLGA 42.80N 91.54W
05/21/2004 0.75 INCH CLAYTON IA CO-OP OBSERVER
1224 PM HAIL 4 E SPRING VALLEY 43.69N 92.31W
05/21/2004 0.75 INCH FILLMORE MN TRAINED SPOTTER
1246 PM HAIL DE SOTO 43.43N 91.20W
05/21/2004 1.00 INCH VERNON WI POST OFFICE
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA AMATEUR RADIO
1258 PM HAIL RETREAT 43.45N 91.08W
05/21/2004 1.50 INCH VERNON WI FIRE DEPT/RESCUE
0111 PM HAIL LIBERTY POLE 43.48N 90.90W
05/21/2004 0.75 INCH VERNON WI EMERGENCY MNGR
0113 PM HAIL 7 SE VIROQUA 43.49N 90.79W
05/21/2004 1.75 INCH VERNON WI TRAINED SPOTTER
0215 PM HAIL 1 S CASTALIA 43.10N 91.68W
05/21/2004 1.00 INCH WINNESHIEK IA PUBLIC
0216 PM HAIL 1 W HILLSBORO 43.65N 90.36W
05/21/2004 0.75 INCH VERNON WI EMERGENCY MNGR
0217 PM HAIL 1 SE CASTALIA 43.10N 91.66W
05/21/2004 0.88 INCH WINNESHIEK IA PUBLIC
0225 PM TSTM WND GST 2 NE WEST UNION 42.98N 91.78W
05/21/2004 66 MPH FAYETTE IA EMERGENCY MNGR
0238 PM HAIL WONEWOC 43.65N 90.22W
05/21/2004 0.75 INCH JUNEAU WI POST OFFICE
0256 PM HAIL 5 N PRAIRIE DU CHIEN 43.12N 91.14W
05/21/2004 0.75 INCH CRAWFORD WI PUBLIC
0642 PM HAIL MARBLE ROCK 42.96N 92.87W
05/21/2004 0.75 INCH FLOYD IA LAW ENFORCEMENT
PENNY SIZE HAIL.
0656 PM HAIL 2 W POWERSVILLE 42.93N 92.74W
05/21/2004 1.25 INCH FLOYD IA PUBLIC
HAIL JUST UNDER WALNUT SIZE.
0711 PM HAIL NASHUA 42.95N 92.54W
05/21/2004 0.88 INCH CHICKASAW IA EMERGENCY MNGR
0738 PM TSTM WND GST 2 E MARBLE ROCK 42.96N 92.83W
05/21/2004 55 MPH FLOYD IA TRAINED SPOTTER
0742 PM FLASH FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA BROADCAST MEDIA
STREETS FLOODED. REPORTED BY RADIO STATION AND SPOTTER.
0745 PM FLASH FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA LAW ENFORCEMENT
CREEKS RISING RAPIDLY. SOME STREET FLOODING.
0748 PM FLASH FLOOD ROCKFORD 43.05N 92.95W
05/21/2004 FLOYD IA TRAINED SPOTTER
LITTLE BEAVER CREEK OUT OF ITS BANKS. FIELDS COVERED WITH
WATER.
0823 PM FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA LAW ENFORCEMENT
8 TO 12 ROADS ARE IMPASSABLE DUE TO WATER OVER ROADS
0833 PM FLASH FLOOD FREDERICKSBURG 42.96N 92.20W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
FLOODING REPORTED IN CITY
0849 PM FLASH FLOOD 9 S NEW HAMPTON 42.93N 92.31W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
A FOOT AND A HALF OF WATER OVER HIGHWAY 63 AT THE BREMER
COUNTY AND CHICKASAW COUNTY LINE
0901 PM FLASH FLOOD CLERMONT 43.00N 91.65W
05/21/2004 FAYETTE IA LAW ENFORCEMENT
FLOODING REPORTED IN THE CITY
0901 PM FLASH FLOOD 5 W HAWKEYE 42.94N 92.05W
05/21/2004 FAYETTE IA AMATEUR RADIO
WATER OVER THE ROAD AT THE INTERSECTION OF X AVENUE AND
HIGHWAY 18
1033 PM FLASH FLOOD WAUKON JCT 43.15N 91.18W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING THE GREAT RIVER ROAD
1033 PM FLASH FLOOD EFFIGY MOUNDS 43.09N 91.19W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING HIGHWAY 76
1107 PM FLASH FLOOD FREDERICKSBURG 42.96N 92.20W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
40 HOUSES FLOODED ALONG PLUM CREEK. 3.90 INCHES OF RAIN
HAS FALLEN THERE TODAY.
1132 PM FLASH FLOOD LA FARGE 43.58N 90.64W
05/21/2004 VERNON WI LAW ENFORCEMENT
MUDSLIDES REPORTED EAST AND WEST OF LA FARGE ON STATE
HIGHWAY 82
1132 PM FLASH FLOOD 2 NW DILLY 43.67N 90.46W
05/21/2004 VERNON WI LAW ENFORCEMENT
MUDSLIDE NEAR THE INTERSECTION OF STATE HIGHWAY 33 AND
BURR SALEM ROAD
1212 AM FLASH FLOOD 3 E FREDERICKSBURG 42.96N 92.14W
05/22/2004 CHICKASAW IA TRAINED SPOTTER
BRIDGE WASHED OUT ON HIGHWAY 18 TWO AND A HALF MILES EAST
OF FREDERICKSBURG
1252 AM FLASH FLOOD 1 S FREDERICKSBURG 42.95N 92.20W
05/22/2004 CHICKASAW IA LAW ENFORCEMENT
BRIDGE WASHED OUT ON V48 OR 300TH STREET
1258 AM HAIL RUDD 43.13N 92.90W
05/22/2004 0.75 INCH FLOYD IA PUBLIC
0128 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
05/22/2004 GRANT WI EMERGENCY MNGR
SANDERS CREEK IN NORTHERN PART OF BOSCOBEL OUT OF ITS
BANKS. ONE HOUSE HAS A FLOODED BASEMENT AND THEY WILL BE
EVACUATING THE OWNER.
0210 AM HAIL 7 W RANDALIA 42.86N 92.02W
05/22/2004 0.88 INCH FAYETTE IA LAW ENFORCEMENT
0219 AM HAIL OELWEIN 42.68N 91.91W
05/22/2004 0.75 INCH FAYETTE IA BROADCAST MEDIA
KWWL TV
0234 AM HAIL OSBORNE 42.80N 91.44W
05/22/2004 0.88 INCH CLAYTON IA LAW ENFORCEMENT
&&
BOYNEThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394452, 5394453.